Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Phoenix, AZ

August 18, 2011Gila County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 18, 2011, 2:12 PM MST for Gila County, Arizona. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 2:12 PM MST (21:12 UTC)
Expired
Aug 18, 2011, 2:29 PM MST
In force
17 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 111 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS55 KPSR 182112
SVRPSR
AZC007-182200-
/O.NEW.KPSR.SV.W.0030.110818T2112Z-110818T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 300 PM MST

* AT 207 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED NEAR PERIDOT AND SAN 
CARLOS...OR 18 MILES   EAST OF GLOBE...WITH LITTLE MOVEMENT.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3316 11058 3338 11061 3340 11042 3338 11042
      3335 11044 3328 11044 3325 11042 3322 11041
TIME...MOT...LOC 2110Z 264DEG 4KT 3331 11045

$$

MCLANE
1 follow-up statement
433 
WWUS55 KPSR 182129
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
229 PM MST THU AUG 18 2011

AZC007-182138-
/O.CAN.KPSR.SV.W.0030.000000T0000Z-110818T2200Z/
GILA AZ-
229 PM MST THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY IS
CANCELLED...

THE THUNDERSTORM OVER SOUTH CENTRAL GILA COUNTY HAS DECREASED IN 
INTENSITY AND IS NO LONGER SEVERE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3316 11058 3338 11061 3340 11042 3338 11042
      3335 11044 3328 11044 3325 11042 3322 11041
TIME...MOT...LOC 2128Z 264DEG 4KT 3331 11043

$$

MCLANE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:05 AM MST, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 18, 9:05 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 AM MST THU AUG 18 2011

.SYNOPSIS...
VERY WARM TEMPERATURES ARE EXPECTED ACROSS THE REGION TODAY WITH
AFTERNOON HIGHS ABOVE 110 DEGREES ACROSS THE LOWER DESERTS. THESE
HIGHS...COMBINED WITH A VERY WARM START TO THE DAY...WILL LEAD TO
DANGEROUS CONDITIONS AND AN EXCESSIVE HEAT WARNING IS IN PLACE FOR
THE PHOENIX METRO AREA. SOMEWHAT COOLER TEMPERATURES ARE EXPECTED
FRIDAY THROUGH THE WEEKEND. IN ADDITION...THERE IS A CONTINUED
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO THE EAST OF
PHOENIX TODAY THROUGH THIS WEEKEND.

&&

.DISCUSSION...MORNING LOW TEMPERATURE WAS 93 DEGREES AT SKY HARBOR
AIRPORT. IF WE DO NOT GET THUNDERSTORMS AT THE AIRPORT TODAY...THIS
WILL BREAK THE DAILY HIGH MINIMUM RECORD OF 90 DEGREES LAST SET IN
1988. TEMPERATURE HAS ALREADY REACHED 100 DEGREES AT THE AIRPORT AS
OF 845 AM. ANOTHER 110+ DEGREE DAY IS EASILY WITHIN REACH AND THE
EXCESSIVE HEAT WARNING WILL CONTINUE FOR THE LOWER ELEVATIONS OF
MARICOPA AND PINAL COUNTIES.

LATEST MDCRS DATA SHOWS A DISTINCT COOLING TREND IN THE
MID-LEVELS...YIELDING 700-500 MB LAPSE RATES NEAR 7 DEGREES C/KM.
OBJECTIVELY SPEAKING...ABOVE NORMAL TEMPERATURES AND ABOVE NORMAL
TPW WOULD SUGGEST THAT POPS SHOULD BE ABOVE NORMAL AS WELL. WEAK
SOUTHERLY FLOW WILL OFFSET THE FAVORABLE CONDITIONS FOR CONVECTION
SOMEWHAT...THOUGH POPS WILL BE INCREASED TO 30 TO 40 PERCENT ACROSS
THE PHOENIX METRO AREA FOR THIS EVENING.

&&

.PREVIOUS DISCUSSION...
EARLY MORNING SATELLITE IMAGERY REVEALS WIDESPREAD CLOUD COVER
ACROSS EASTERN ARIZONA...AS WELL AS A DECAYING COMPLEX OF SHOWERS
AND THUNDERSTORMS OVER SONORA MEXICO. THIS CLOUD COVER HAS ALLOWED
TEMPERATURES TO REMAIN VERY WARM SO FAR THIS MORNING WITH MOST METRO
PHOENIX TEMPS STILL IN THE MID TO UPPER 90S. COOLER TEMPS WERE NOTED
WHERE SKIES WERE CLEAR BUT TEMPS WERE STILL CONSIDERABLY WARMER THIS
MORNING THAN THIS TIME 24 HOURS AGO ACROSS THE ENTIRE FORECAST AREA.

IN THE VERY SHORT TERM...GIVEN THE VERY WARM START TO THE DAY AND
THE LIKELIHOOD THAT OUR MORNING LOW WILL BE IN THE LOW 90S...I AM
GOING TO ISSUE AN EXCESSIVE HEAT WARNING FOR THE PHOENIX METRO AREA
AND RUN IT THROUGH 8 PM. I EXPECT AFTERNOON HIGHS TO CREEP ABOVE 110
DEGREES PRETTY EASILY AND THIS WOULD FALL WELL WITHIN OUR EXCESSIVE
HEAT WARNING CRITERIA. I EXPECT THAT TONIGHT WILL ALSO BE WARM
/PERHAPS NOT AS WARM AS WE\RE SEEING RIGHT NOW/...BUT I WILL EXPIRE
THE WARNING AT 8PM AS I AM NOT EXPECTING HIGHS ON FRIDAY TO REACH
CRITERIA. HIGHS ON FRIDAY SHOULD BE ABOUT 4-5 DEGREES COOLER.

AS FOR CONVECTION IN THE SHORT TERM...TRICKY FORECAST TODAY AS THERE
ARE WIDELY VARYING MODEL SOLUTIONS BETWEEN THE NAM/GFS AND LOCAL
HI-RES GUIDANCE. ALL AGREE THAT THERE IS A DECENT AMOUNT OF MOISTURE
IN PLACE...THERE ARE SIGNIFICANT DISCREPANCIES ABOUT THE PRESENCE OF
AN UPPER WAVE OVER SONORA TO TRIGGER LATE AFTERNOON CONVECTION.
GFS/LOCAL MODELS KEEP THINGS FAIRLY QUIET /ONLY SHOWING STORMS OVER
NW PINAL AND SRN GILA COUNTIES/ NAM INDICATES AN ELONGATED POTENTIAL
VORTICITY MAX MOVING THROUGH SOUTHEAST ARIZONA LATE THIS MORNING.
WHILE THERE ARE SOME DECAYING STORMS NOTED ON SATELLITE AT
PRESENT...I STRUGGLE TO SEE MUCH IN THE WAY OF SUITABLE FORCING
UPSTREAM.  I KEPT 20 POPS IN PLACE ACROSS THE PHOENIX METRO BUT I
THINK THE MAJORITY OF THE STORMS THAT DEVELOP WILL BE TO THE EAST.
THERE IS A BIT MORE INSTABILITY ACROSS THE LOWER DESERTS TODAY THAN
YESTERDAY...SO I CANNOT ENTIRELY RULE OUT ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS THE DESERTS /MOST LIKELY PROPAGATING IN FROM
THE SOUTH/. BUT...ID LIKE TO SEE STRONGER MID LEVEL FLOW AND AN
OBVIOUS CIRCULATION IN THE FLOW BEFORE LATCHING ON TO THE NAM
SOLUTION VERBATIM.

THE UPPER FLOW VEERS ON FRIDAY AND INSTABILITY ACROSS THE LOWER
DESERTS DROPS OFF CONSIDERABLY. POPS ON FRIDAY ARE CONFINED MAINLY
TO SOUTHERN GILA COUNTY AND THIS IS IN LINE WITH THE PREVIOUS
FORECAST. FURTHER VEERING IS LIKELY SATURDAY AND SUNDAY AND
CONSEQUENTLY POPS DROP OFF CONSIDERABLY THIS WEEKEND. TEMPERATURES
WILL ALSO FALL A FEW DEGREES THIS WEEKEND...STILL SLIGHTLY ABOVE
NORMAL BUT IN THE 105-108 RANGE ACROSS THE DESERTS.

I HAVE MADE SOME ADJUSTMENTS TO THE FORECAST FOR NEXT WEEK...AS ALL
MODELS ARE NOW TRENDING HOT AND DRY AS OPPOSED TO RETURNING TO A
TYPICAL MONSOON PATTERN. HIGH PRESSURE BEGINS MIGRATING BACK TOWARD
ARIZONA ON MONDAY AND EVENTUALLY POSITIONS ITSELF OVERHEAD BY
WEDNESDAY. MOISTURE TRIES TO MAKE ITS WAY NORTHWARD BUT NEVER SEEMS
TO MAKE IT NORTH OF THE US/MEX BORDER. GIVEN THE LACK OF MOISTURE IT
SHOULD BE PRETTY EASY TO WARM UP WELL ABOVE NORMAL. GFS/EURO MODELS
ARE FORECASTING 850MB TEMPS AROUND 31C BY WEDNESDAY
AFTERNOON...CONSERVATIVELY ESTIMATING SUPERADIABATIC LAPSE RATES
NEAR THE SURFACE THAT WOULD YIELD HIGHS AROUND 115 BY THE MIDDLE OF
NEXT WEEK. GFS MODEL HAS BEEN TRENDING TOWARD HIGHER 850MB TEMPS SO
CONFIDENCE IS INCREASING IN A WARM SOLUTION NEXT WEEK. I WARMED
TEMPS UP QUITE A BIT AND DROPPED BACK POPS AS WELL TO REFLECT THIS
HOTTER/DRIER TREND IN THE GUIDANCE. IF THIS VERIFIES...ANOTHER ROUND
OF EXCESSIVE HEAT WARNINGS WOULD BE NECESSARY NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX AND KIWA...
PATCHY HIGH CLOUDS ACROSS THE EASTERN TWO THIRDS OF ARIZONA CONTINUE
TO DIMINISH AND SKIES ARE EXPECTED TO BE MOSTLY SUNNY AT LEAST
THROUGH LATE AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
REMAIN MAINLY ACROSS THE EASTERN HIGHER TERRAIN...WITH AN OUTSIDE
CHANCE OF A THUNDERSTORM REACHING INTO THE EAST VALLEY. AS A
RESULT...THUNDERSTORM OUTFLOWS COULD BE POSSIBLE DURING THE EVENING
HOURS.

SOUTHEAST CALIFORNIA...INCLUDING KIPL AND KBLH...
MOSTLY CLEAR SKIES ARE EXPECTED THROUGHOUT THE PERIOD.
GENERALLY...LIGHT WINDS WILL PERSIST...BUT A FEW GUSTS MAY BE
POSSIBLE AT KBLH LATER IN THE DAY.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MONSOON MOISTURE FORECAST TO MAKE A GRADUAL RETREAT FROM THE WEST TO
THE EAST AS A WEAK TROUGH OF LOW PRESSURE TRIES TO DEVELOP OFF THE
WEST COAST THROUGH THE WEEKEND. WHILE THE DRIEST AIR IS EXPECTED
ACROSS SOUTHEAST CALIFORNIA...PERIODIC SURGES OF MOISTURE FROM THE
GULF MAY SEEP UP THROUGH THE LOWER COLORADO RIVER AT TIMES.
AFTERNOON AND EVENING STORM CHANCES WILL BE CONFINED TO THE HIGHER
TERRAIN OF EASTERN AND SOUTHEASTERN ARIZONA. TEMPERATURES ARE
EXPECTED NEAR THEIR SEASONAL NORMALS THIS WEEKEND...WHILE INCREASING
TO SLIGHTLY ABOVE NORMAL FOR EARLY NEXT WEEK.

&&

.CLIMATE...
VERY WARM OVERNIGHT TEMPERATURES ARE FORECAST FOR EAST-CENTRAL AND
SOUTHWEST ARIZONA TONIGHT AND AGAIN FRIDAY NIGHT. THE DATA BELOW
DEPICT THE FORECAST LOW TEMPERATURES FOR PHOENIX SKY HARBOR AIRPORT
AND YUMA ALONG WITH THE RECORD HIGH MINIMUMS FOR THE CALENDAR DAY.

PHOENIX SKY HARBOR...

          FRI 8/19  SAT 8/20
FORECAST    89        87
RECORD      91        88

YUMA...

          FRI 8/19  SAT 8/20
FORECAST    87        86
RECORD      89        89

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM TONIGHT FOR
     AZZ022-023-027-028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
CLIMATE...MCLANE/LEINS/INIGUEZ
Hazardous weather outlook, Aug 18, 5:12 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST THU AUG 18 2011

AZZ024-191400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY
THREATS ARE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ON
FRIDAY...WITH DECREASING CHANCES SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-191400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM TONIGHT FOR THE
GREATER PHOENIX AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF LATE
AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY THREATS ARE GUSTY
WINDS...BRIEF PERIODS OF HEAVY RAIN...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND LOCALIZED AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY. STORM CHANCES
WILL DECREASE SATURDAY THROUGH WEDNESDAY. ALSO...TEMPERATURES WILL
ONCE AGAIN RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK AND
ADDITIONAL EXCESSIVE HEAT WATCHES OR WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-191400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
512 AM MST THU AUG 18 2011 /512 AM PDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL RISE ABOVE 110 DEGREES BY THE MIDDLE OF NEXT WEEK.
EXCESSIVE HEAT WATCHES OR WARNINGS MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 18, 12:30 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 PM MST THU AUG 18 2011

AZZ024-182015-
GILA AZ-
1230 PM MST THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1224 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GLOBE.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   GLOBE...HIGHWAY 60...AND STATE ROUTE 77 SOUTH OF GLOBE

LAT...LON 3341 11064 3324 11062 3326 11081 3338 11082
TIME...MOT...LOC 1928Z 273DEG 1KT 3331 11077

DEWEY
Special weather statement, Aug 18, 1:05 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
105 PM MST THU AUG 18 2011

AZZ024-028-182045-
GILA AZ-PINAL AZ-MARICOPA AZ-
105 PM MST THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 145 PM MST

AT 1258 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER THE SUPERSTITION WILDERNESS...ABOUT 12
MILES NORTHEAST OF KINGS RANCH. THIS STORM IS SLOWLY MOVING NORTH AT
5 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TORTILLA FLAT...AND THE APACHE TRAIL BETWEEN APACHE JUNCTION AND
ROOSEVELT LAKE.

LAT...LON 3374 11114 3344 11101 3337 11128 3354 11145
TIME...MOT...LOC 2003Z 180DEG 0KT 3350 11128

MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:57 AM MSTExcessive Heat WarningPSR16 hr
Aug 18, 12:30 PM MSTSpecial Weather StatementPSRGila45 min
Aug 18, 1:05 PM MSTSpecial Weather StatementPSRGila40 min
Aug 18, 1:43 PM MSTAreal Flood AdvisoryPSRGila, Pinal107 min
Aug 18, 4:21 PM MSTDust Storm WarningPSR4 hr
Aug 18, 4:36 PM MSTSevere Thunderstorm WarningPSRPinal24 min
Aug 18, 4:54 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.